Texas, 2009Damaging Winds in Texas, August 25, 2009
August 25, 2009 · NWS FWD · 3 events in 3 counties and zones
Scattered thunderstorms developed in the afternoon and some produced damaging downburst winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $59,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed in the afternoon and some produced damaging downburst winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 25, 2:07 PM CST, 40 minutes earlier.
Area forecast discussion, Aug 25, 2:07 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
307 PM CDT TUE AUG 25 2009
.DISCUSSION...
ANOTHER ROUND OF SCATTERED THUNDERSTORMS HAS BEGUN TO DEVELOP IN
THE PAST HOUR AND WILL CONTINUE THROUGH THE EVENING HOURS. UPPER
LEVEL LOW IS NOW MOVING INTO LOUISIANA...WEAKENING THE RIDGE
ALOFT. THIS LOW WILL CONTINUE TO MOVE THROUGH LOUISIANA ON
WEDNESDAY AND INTO THE NORTHERN GULF OF MEXICO. THE RIDGE ALOFT
WILL BE REPLACED BY A TROUGH ON THURSDAY AND THEN NORTHWEST FLOW
WILL PERSIST THROUGH THE EXTENDED PERIOD.
COLD FRONT IS STILL ON TRACK TO ARRIVE ON THURSDAY WITH SHOWERS
AND THUNDERSTORMS DEVELOPING ALONG IT. THE FRONT WILL BE SLOW TO
MOVE THROUGH NORTH TEXAS...FINALLY GETTING AN EXTRA PUSH FROM
ANOTHER PIECE OF UPPER LEVEL ENERGY ON FRIDAY. DEPENDING ON THE
SPEED OF THE FRONT...POPS MAY NEED TO BE ADJUSTED UP ON FRIDAY.
FOR NOW...ALL MODELS ARE IN GOOD AGREEMENT THAT THE FRONT WILL
PUSH THROUGH MOST OF THE CWA BY FRIDAY MORNING...STALL OVER THE
SOUTHEASTERN ZONES...AND THEN PUSHING TO THE COAST LATE
FRIDAY/EARLY SATURDAY. ANOTHER SHOT OF REINFORCING DRY AIR IS
EXPECTED TO ARRIVE THIS WEEKEND.
WILL ADD SLIGHT CHANCE AFTERNOON POPS SATURDAY THROUGH MONDAY
WITH NORTHWEST FLOW PERSISTING....MAINLY DURING THE AFTERNOON
HOURS. ONE LAST HOT DAY IS EXPECTED TOMORROW AND THEN TEMPERATURES
WILL DROP OFF SIGNIFICANTLY WITH THE ARRIVAL OF THE FRONT.
82/JLD
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 76 100 77 91 72 / 10 10 20 40 30
WACO, TX 78 101 78 96 71 / 30 20 10 40 30
PARIS, TX 70 91 71 88 71 / 20 10 10 40 40
DENTON, TX 75 99 76 89 69 / 10 10 20 40 30
MCKINNEY, TX 74 95 73 88 71 / 10 10 20 40 30
DALLAS, TX 77 101 78 90 74 / 10 10 20 40 30
TERRELL, TX 74 99 75 92 71 / 20 10 10 40 40
CORSICANA, TX 74 100 75 94 72 / 30 20 10 40 40
TEMPLE, TX 74 101 73 95 70 / 30 20 10 30 30
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
79/82
Hazardous weather outlook, Aug 25, 1:54 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
254 PM CDT TUE AUG 25 2009
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
254 PM CDT TUE AUG 25 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF A
BONHAM...HILLSBORO...TO KILLEEN LINE THROUGH SUNSET. A STORM OR
TWO MAY BECOME SEVERE WITH DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL BUT THE
NORTHEAST QUARTER ON NORTH TEXAS WEDNESDAY. THUNDERSTORMS ARE
EXPECTED AREA WIDE THURSDAY THROUGH FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Hill
- When
- August 25, 2:47 PM CST
- Where
- Hill County, 0.91 mi NE of Hillsboro
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 32.010, -97.120
A 14 inch diameter tree was knocked down at the city manager's residence in Hillsboro, and another large tree fell onto a truck causing minor damage. In addition, roofs were blown off several barns in western parts of Hillsboro. Power lines and 4 to 5 inch diameter tree limbs were knocked down throughout the city.
Thunderstorm Wind, Bosque
- When
- August 25, 3:45 PM CST
- Where
- Bosque County, Walnut Spgs
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 32.070, -97.750
A large tree was uprooted and knocked down powerlines in Walnut Springs.
Thunderstorm Wind, Henderson
- When
- August 25, 4:19 PM CST
- Where
- Henderson County, 3.21 mi ESE of Antioch
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 32.206, -95.503
A large tree and power lines were blown down near the Silver Shores community.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Kansas, August 25, 2009$300,000 · 1.75 in hail · 5 events
- Damaging Wind in Texas, August 25, 2009$250,000 · 70 kt wind · 1 event
- Flood and Hail in Kansas, August 25 to 26, 2009$37,000 · 2 in hail · 17 events
- Hail and Damaging Winds in Kansas, August 25, 2009$22,000 · 2 in hail · 8 events
- Lightning Strike in Wisconsin, August 25, 2009$30,000 · 1 event
- Hail and Lightning Strike in Florida, August 25, 20092 injured · 0.75 in hail · 2 events
- Hail and Damaging Winds in Texas, August 25, 2009$15,000 · 1.75 in hail · 5 events
- Tornado in Puerto Rico, August 25, 2009$15,000 · EF0 · 1 event
- Hail in Kansas, August 25, 20091.75 in hail · 7 events
- Damaging Winds in Kansas, August 25, 200952 kt wind · 6 events
- Hail and Damaging Wind in Texas, August 25, 2009$1,000 · 1.75 in hail · 6 events
- Hail and Damaging Wind in Minnesota, August 25, 200950 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 192704, 193153, 192705.